Jan 11, 2001
My doctor recently suggested trying interleukin-2 to help raise my cd4 count. I have had less than 20 t cells for more than 3 years and a viral load greater than 750,000. I have heard that the side effects of using IL-2 can be quite extreme. What can I expect and should I even consider starting on this protocol?
Thank you for your time.
Response from Dr. Young
IL-2 can produce a variety of symptoms; mostly they are the symptoms that one associates with having the flu -- fevers, chills, body aches. Depending on the dose, they can be severe in some people, even requiring narcotics for management. While IL-2 has been shown to increase the CD4 counts for those with relatively intact immune systems, there is less data for people in your stratum of CD4 cells. -BY
Benjamin Young, M.D., Ph.D.
Major side effect of steroids
- Sore On Mouth After Sucking Penis Worried I Have HIV
- Tingling Lips After Sucking Penis Worried I Have HIV
- How Do I Cure Painful Spots On My Penis?
- Will Rinsing Your Mouth With Peroxide Help Thrush?
- 14 Months After Possible Exposure Results Non Reactive
- Herpes Sore Contact Virginal Fluid Hiv Risk
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.